advertisement
Question
Posted by: Worried | 2007/11/27

Serlife?

Dear Cybershrink

Thank so much for your message and explanation.. I have done some reading and research and all seems oK, but I am really worried this may have neg effects instead of good positive effects on me... I really am not one for taking any kind of medication, except my multi-vit so am very wary but do know IF I dont do this NOW, things will get worse!!

In your opinion, would this be effective for PND, as I've heard from lots of other woman, they use different meds.. Cipralex mostly! What is really the difference between all these different ones!! I am worried that there are different effective ways to treat this than popping a tablet... I'm just so nervous!

And last question, if I feel too uneasy with it & want to stop, can I.. and how long does it take to leave your system?

Thx so much!!!


Message:
Serlife is a generic version of the drug Sertraline, and SSRI antidepressant ( a later relative of Prozac ), and should be useful in treating depression. As a generic, it will be significantly cheaper than the original version, but chemically identical. If you want to look it up by googling, try Sertraline, the chemical name of the basic effective ingredient. Remember that all reported side-effects tend to get listed, although they are not compulsory, and that with any drug the main side-effects are commonest and worst in the first week or so as your body gets used to the presence of the drug. If you are depressed, and sliding into a PND, surely effective treatment of the depression needs to be a priority ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Well, let's put i this way --- there is more good evidence that this and related drugs should be helpful to you, than there is that the mutivites will be helpful, and that hasn't led you to hesitate about taking the vitamins !
None of us should be "for" taking any meds we don't need, and which have not been recommended by a competent doc for a properly made diagnosis. But on the other hand, none of us who are sensible ( and I'm sure you're one of those !) should avoid taking meds that HAVE been properly recommended after a proper diagnosis.
There are a number of antidepressants, and not all of us are best served by the first one we try --- around 50 to 70 % of us will respond well, the rest of us may need to try another, sometimes even a third, to find the one that best suits our particular brain chemistry.
And apart from the ADs, there is ONLY ONE other method that has been proved by good research to be valuable, and that is CBT counselling ( Cognitive-Behaviour Therapy ), which can indeed very usefully combine with using the AD drugs.
Cipralex is currently fashionable and being very heavily promoted to doctors, especially GPS, many of whom are using it without any very great reason to choose it rather than other equally effective and more economical drugs. You're not missing anything !
Ask your prescribing doc about how best to stop the med when you eventually do need to stop it, as they vary in how swiftly they leave the system, and its often best to stop gradually rather than suddenly

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement